Well i'm sorry to hear Alan's had another 2 bad seizures again and the Phenytoin they're giving him i was on them in my early 20's and they was affecting my skin bad i'm now taking Tegretol Retard but was just taking Tegretol before they altered them besides other mixture's i'm on, i do hope they work for Alan till those specialist's can see him, if they're giving it tablet form he won't feel the affect for at least 3-4 days it's according to the dosage they've given.
Now that is great news about no infections, i bet that's pleased you to bit's, when you see Alan is he able to talk much to you Mary because seizure's can really daze some people as i'm one of those who's out of it for ages afterwards.
Oh bless him mary, even though he's bad dow worry your on his mind when he's round because he knows your worrying the same.
I give you both all my love and i'll add info below on the Phenytoin so you know what the drugs about, as you need to know while Alan's being treated and also the link to the site.
Love Terry xxxxxxxxxx
Last edited by Peridot20_Gem; 06-17-2011 at 02:07 PM.
GENERIC NAME: phenytoin
BRAND NAME: Dilantin
DRUG CLASS AND MECHANISM: Phenytoin is an oral and injectable anti-seizure medication first synthesized in 1908. Phenytoin was originally approved by the FDA in 1939.
GENERIC AVAILABLE: yes, but not recommended.
PREPARATIONS: Tablets (triangular; yellow), 50mg; capsules (white with colored band): 30mg (pink band); 100mg (red band). It also is available as a suspension (125mg per 5mL).
STORAGE: Tablets, capsules, and suspension should be kept at room temperature, 15-30°C (59-86°F).
PRESCRIBED FOR: Although it has been used in many conditions, phenytoin's only approved use is as an anti-seizure medication (anticonvulsant), especially to prevent tonic-clonic (grand mal) seizures and complex partial seizures (psychomotor seizures). It may be used alone or with phenobarbital or other anticonvulsants.
DOSING: The dosing of phenytoin is very patient- specific. It may be given once, twice, or three times daily. Doses are often adjusted to find the optimal dose, based on measurement of blood levels. Taking phenytoin with food may reduce some of the side effects. Elderly patients, debilitated persons, and patients with certain kidney or liver diseases may need lower doses. The suspension should not be given at the same time as tube feedings.
DRUG INTERACTIONS: There are many potential drug interactions with phenytoin. Phenytoin can increase the metabolism (elimination) of many drugs, reducing their concentrations in the body. Drugs that may be affected include: digoxin, carbamazepine, clonazepam, corticosteroids (e.g. prednisone), cyclosporine, disopyramide, doxycycline, estrogens, felodipine, levodopa, lidocaine, methadone, mexiletine, oral contraceptives, paroxetine, quinidine, tacrolimus, theophylline, phenobarbital, and warfarin. Phenytoin can interact with these drugs not only when it is added to therapy but also when it is discontinued. In the latter case, the concentration of the other drugs may increase.
Phenytoin's metabolism may be affected by other drugs. Drugs that can reduce the amount of phenytoin in the body include rifampin and phenobarbital. Drugs that increase phenytoin concentrations include amiodarone, chloramphenicol, cimetidine, disulfiram, fluconazole, fluoxetine, isoniazid (INH), omeprazole, and paroxetine. Thus, measuring levels of phenytoin in the blood may be necessary when patients begin or discontinue other medications.
The oral absorption of phenytoin can be reduced by any of the following: antacids containing magnesium, calcium carbonate, or aluminum; calcium salts; or enteral feeding products (tube feedings). Separating the administration of phenytoin and enteral feeding products, antacids, or calcium salts by at least 2 hours will help avoid this interaction.
www.medicinenet.com › ... › neurology az list › phenytoin index
Let we know how Alan is tomorrow please. xxx
Hi All Alan still having seizures even though they have increased the dose of the phenytoin however these ones are isolated to his head only head shakes but not violently but the strange thing is his eyes go glazed and his eyelids flutter uncontrolably for about 15 to 20 mins this is a new one?????? Love M.x.
When i was on Phenytoin the drug alone was'nt enough i was on a right cocktail but like i said they took me off them.
Mary i'll just be glad when those specialist's get to Alan, i've just searched on what you've told me and if it's correct he may be on the wrong meds, i hope your able to print these off to show the doctor's he's with and you'll see that Keppra and frisium help it... well that's another combination of drugs i'm on also.
I'm attaching the links for you to read as the condition sounds like it maybe (Myoclonia) because it's a rare condition and thank you so much for letting us know.
http://www.epilepsy.org.uk/info/.../...h-absences-ema Mary on this Link type in the search section on the right Myoclonia and then another page will come up read the one at the top with the heading - Eyelid myoclonia with absences (EMA)
Love Terry xxxx
Last edited by Peridot20_Gem; 06-18-2011 at 10:42 AM.
Bless you Dear woman (((hugs))).
When you speak to the specialist's themselves mention his Lupus, as Seizure's can come on out the blue or be Lupus related which mine are and if Alan does have that which i've stated it's an Autoimmune Disorder which can be linked with Lupus.
Mary, i know i've said this since you've done the thread but me having epilepsy for so long, i hate hearing it when another person may be developing it also but please keep we all updated...as it is nice to know how Alan's going.
You get some good rest yourself and try not to get to stressed, i know it's easy to say but less stress on yourself the more you can handle.
Hugs Terry xxx
Mary how is Allan feeling throughout all this? I know beforehand he was feeling miserable. Are you able to get a psychologist or even a social worker to spend some time with him to help him to come to terms what is happening with him at the moment.
Diagnosed with Lupus - 22 June, 2010
Thanks Terry I will keep you all posted on any developments, Linda Alan was already under the care of a fantastic psycologist called Ewan he is wonderful and actually had sessions with Alan and I as a couple then on a one to one basis with each of us unfortunately he's on holiday this week but he's coming up to hospital to see Alan when he gets back and I think that will do Alan good I would say we've had mixed emotions he goes from saying he's going to fight this to he wants to get his affairs in order to organising his funeral its such a shame to hear him talk like this but I have to let him get it all out I think this has frightened him beyond anything else he's ever had to face and the fear of the unknown is a terrible thing for him and also myself to deal with but we'll get through it we always do .xxx Love & hugs to all M.x.